MDJunction - People Helping People
 
Ask a Question
08/28/2008 07:58 AM

What meds give you energy?

MsJ
MsJ  
Posts: 8678
VIP Member

I'm on Seroquel and Lamictal. I take Cymbalta during the day. Because of my self medicating over the years I want something that will give me energy. I have been wanting to use (cocaine was my drug of choice)for the past few months bc I have no energy and I am always on the depressed side of the BP.

I also need to take off some weight, I've been switching from the Seroquel to the Lamictal. I put on 40 lbs over the past 3 years.

My pdoc is dragging his feet about prescribing me a new A/D bc I am getting off of pain meds. He doesn't want me to take Lyrica but I refuse to get off of it bc it helps with my chronic pain and fibromyalgia.

What meds would help me lose weight and give me that much needed boost?

Reply

08/28/2008 08:08 AM
jritchie
jritchie  
Posts: 9229
VIP Member

Topomax made me lose weight, but I can't say it gave me any energy.

08/28/2008 08:15 AM
MsJ
MsJ  
Posts: 8678
VIP Member

I am afraid that if he doesn't help me out that I will end up going back down that slippery slope of addiction. The topomax might be something that I would consider. I know that I am at risk of diabetes and/or heart problems. I am already on meds for high cholesterol. I eat alot of beef bc we have a freezer full. I definately need to work on weight loss and some exercise.

08/28/2008 08:19 AM
jritchie
jritchie  
Posts: 9229
VIP Member

THe topomax kicked off the weight loss, then I joined a gym and started eating healthy. Just the start of the weight loss made me feel better and I was able to help with the exercise and eating healthy. I take it for migraines. Only 50 mg a day. The weight loss help only lasts for so long; I lost 60 pounds, then went on seroquel, gained 30, but haven't been able to lose that, so I think it's only when you first go on it Sad

08/28/2008 11:54 AM
momof2rugrats
momof2rugrats  
Posts: 1176
Senior Member

I will tell ya the topomax sure helped me maintain my weight. I was thankful for that!It's supposed to decrease your appetite & is prescribed to people for bipolar. I take the max dose which is 200mg for bipolar. It is started slow like any other medication. I took a trip to the Dr. tho, because I thought I was sick. I felt REALLY sleepy & my back had been hurting?I guess I had just hurt my back, but the Dr. said at first topomax makes you feel really groggy. She told me to expect it for about 1-2 weeks. After that I have felt nothing but wonderful. When stress pops up, I have to work my way thru that. She had nothing but good things to say about the med. Alot of people don't like it, I think because getting past those side effects. If you don't have insurance it's pricey but?And, too, meds work differently for different people?

Good luck,

Amber


09/19/2008 10:46 AM
ScottT
Posts: 37
New Member

Has anyone had any serious long term problems with fatigue? I've switched between a variety of meds to overcome anxiety/depression and insomnia. Over the last few years I've developed fatigue and general body aches and pains. My PCP has checked for all kinds of physical problems in search of the source but has found nothing. I'm currently looking into the possibility of Fibromyalgia but it is not common in men.

09/19/2008 11:13 AM
trishy
Trishy  
Posts: 10660
VIP Member

The meds i take do give me some fatigue but they help in all the other ways so i still try to keep myself busy i know there are so many days when i don't fee like doing anything but i make myself that is the only way i can deal with it. Welcome to the group there are a lot of great people here that are so understanding i have found so much help here and i hope that you do as well. Glad that you joined us.

09/19/2008 11:16 AM
kimminentdanger
kimminentdanger  
Posts: 2517
VIP Member

Are you Dx bipolar Scott? What meds are you currently taking?

09/19/2008 12:17 PM
justrembering
pirateprincess421  
Posts: 31179
VIP Member

Certain meds I was on gave me body aches and pain. No reason. No illness. I was treated with Celebrex which helps out with pain in muscles, etc. I know that every side effect I got, I would go to PCP and get meds to conteract side effect.

09/19/2008 12:19 PM
ScottT
Posts: 37
New Member

Kim...Paxil, Risperdal and alprazolam....I've been on them for about 4 years now.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved